MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS KENDALL SCD; SLEEVE, LIMB, COMPRESSIBLE

COVIDIEN MEDICAL PRODUCTS KENDALL SCD; SLEEVE, LIMB, COMPRESSIBLE
Model Number 29525
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Codes No Patient Involvement (2645); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer states that the unit has a display issue.Upon triage it was noted that the power cord has exposed copper wires.
 
Additional Manufacturer Narrative
An evaluation of the scd 700 compression system was performed for the reported condition of, ¿the unit has a display issue¿.The unit was triaged and service found that the power cord had exposed copper wires.It was verified the power cord was damaged and copper wire was exposed.Root cause of failure could not be determined.The power cord was twisted and had the green, white, and black insulated wires exposed.The black wire (line) was completely severed with copper wire exposed and frayed.The green and white wires were intact.Power cords periodically require replacement due to age, usage and user damage.In other similar complaints, kinking of the cable assembly along the cord length, which is indicative of being tightly wrapped around the bed hook has been identified as a contributing factor for this failure mode.Over time, tightly wrapping of the cord in this fashion causes a constant tension to be applied to the outer cover resulting in the cover being milked out of the strain relief.Stretching the power cord at a sharp angle to the plug to reach the wall outlet has the same effect.Therefore the potential root cause for this issue is customer misuse.A ll device history records are reviewed for quality inspections and parameter compliance prior to releasing the product for shipment.Complaint trending information is being reviewed on a monthly basis and if a trend is observed, actions will be taken as necessary.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
KENDALL SCD
Common Device Name
SLEEVE, LIMB, COMPRESSIBLE
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key7674294
Report Number3006451981-2018-00501
Device Sequence Number920227
Product Code JOW
UDI-Device Identifier10884521129566
UDI-Public10884521129566
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2024
Device Model Number29525
Device Catalogue Number29525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer07/09/2018
08/08/2018
08/08/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date08/06/2018
10/03/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1